MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL 40MM OD, +0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA FEMORAL 40MM OD, +0MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 170-40-00
Medical Device Problem Codes Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Codes Failure of Implant (1924); Scar Tissue (2060); Synovitis (2094); Metal Related Pathology (4530); Bone Shedding Debris (4557)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6), 136-40-53 - novation gxl lnr +5 lat 40mm group 3 cups.(b)(6), 186-03-58 - integrip mh cup sz 58mm.(b)(6), 188-01-11 - wedge plasma x/o sz 11.(b)(6), 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6), 180-65-20 - alteon 6.5mm screw, 20mm.(b)(6), 180-65-20 - alteon 6.5mm screw, 20mm.Multiple mdr reports were filed for this event, please see associated report: 1038671-2022-00533.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported via legal documentation that approximately 36 months after a left total hip replacement, the patient underwent left hip revision to address prosthesis wear.A post operative op report was provided.Post op diagnosis noted chronically failed total hip arthroplasty due to polyethylene wear.Intraoperatively, the surgeon observed metallosis and synovitis and fragmented polyethylene liner pieces in the joint causing the metallosis.Additionally, the surgeon observed a linear scratch on the surface of the femoral head.Both liner and femoral head components were replaced.It was noted that the patient's weight contributed to a more complex approach and positioning difficulties, intraoperatively.No surgical or this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: a, b, c, e the most likely underlying cause for the revision reported is prosthesis wear and fracture and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
BIOLOX DELTA FEMORAL 40MM OD, +0MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21411605
Report Number1038671-2025-01075
Device Sequence Number9382288
Product Code JDI
UDI-Device Identifier10885862155504
UDI-Public10885862155504
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Catalogue Number170-40-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/28/2025
Date Device Manufactured10/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale